Doctor insights on:
Unusual: Except in the way that that drug is metabolized in your body. I think you should talk this over with your pharmacist. ...Read more
Mirtazepine (remeron) is a noradrenergic/specific serotonergic antidepressant [nassa]. It is used for major depressive d/o, various anxiety disorders, chronic pain, and others. In some, it can help ssri-induced sexual dysfunction & "poop out." it can be sedating and also increase appetite -- good for some ...Read more
That is DEFINITELY: A discussion you should reserve for the doctor who presribed the mirtazapine. I really hope that no HealthTap doc would do you the disservice of giving you specific recommendations just based on your post. Now, if you repost the question asking what antianxirty agents are known to work well with mirtazapine, that's a question that can be answered. ...Read more
With MD: You are taking mirtazipine for a reason. If it works well you may feel well; however, unlike an infection, this doesn't mean the illness is gone, maybe only controlled. So, talk to the doctor who prescribes your medication about how you are feeling and why you think you can stop. ...Read more
U need 2 do the work: You shouldn't post such questions on HealthTap. Answering them is not a good use of HealthTap doctors' time. There are many websites with free interaction checkers you can use yourself e.g. Drugs. Com, Epocrates, Medscape, Webmd & numerous others. What's more, doing it yourself will make you a better patient & put you in better control of your care because you'll learn, understand & remember more. ...Read more
Hi, I take mirtazipine 30 mg one at night. Is it ok to take feminax with lysine in it during the day?
You can go here and enter your medications or their ingredients and it will check for interactions:
http://www. Drugs. Com/drug_interactions. Php
if feminax is just ibuprofen and lysine then its fine to take together. If you have complications or problems you should see your physician. ...Read more
Could Mirtazipine be causing my congestion problem. I have had problems in the past and just recently but this only worsened in the last few days.
Not common but, yes: This can be a side effect but it can also be your old condition feeling worse. Some seasons heighten allergy as do other situational conditions. Talk w/ your Dr to try to find your cause. Symptomatic relief may be found till then - what helped in the past? Call your Dr. Best! ...Read more
Its "half life":
(the amount of time it takes to decrease by half) is 20-40 hours (average 30 hrs) and it will half itself every 30 hours. NOTE This drug should NOT BE DISCONTINUED "COLD TURKEY" gradual withdrawal is needed to avoid severe side effects!
Hope this helps!
DrZ ...Read more
Spec. Seratonin antag:
Is a non adrenergic & specific seratonergic anti-depressant. It is an alpha-2 antagonist. (NaSSA)
can be used as anxiolytic, hypnotic, anti-emetic &appetite stimulant.
Seek a second opinion from a teaching hospital psychiatrist. In the meantime boost your neuro-transmitters with medtierranean diet
with Research has shown reduction of psych. Meds or even elimination after omega 3 fish oil capsule ...Read more
Mirtazepine: Mirtazepine (remeron) is a noradrenergic/specific serotonergic antidepressant [nassa]. It is used for major depressive d/o, various anxiety disorders, chronic pain, and others. In some, it can help ssri-induced sexual dysfunction & "poop out." it can be sedating and also increase appetite -- good for some people, not for others. ...Read more
Hormones: Being 64 y/o and postmenopausal, you would benefit from some progesterone treatment. This ovarian hormone hits the same receptor site in the brain that drugs like diazepam and is very effective in treating anxiety. A tsp of magnesium/citrate, sulfate (Epsom salts), or glycinate can help at least temporarily with anxiety. ...Read more
2 - 4 weeks: Like most other antidepressants, Mirtazapine (brand name remeron) usually starts to result in improvement after about 2 weeks of use, with increasing benefit over the next several weeks. In my own practice, I tend not to wait much past 4 weeks if there's been no benefit at all; other psychiatrists will say to wait up to 6 or 8 weeks. ...Read more
Back to same.: You will be like you were before. ...Read more
It depends: You and your doctor need to have a talk before quitting your antidepressant -- review your progress on the medication, and be sure it's wise to stop. People can relapse if discontinuing too soon, and I don't know what your state was before you started the medicine. If you're not already seeing a psychiatrist, consultation with one may help. ...Read more
Mirtazapine: Has muscarinic receptor blocking activity in addition to blocking histamine. It has Alpha 2 adrenergic and D2 and D3 activity. (complicated action) I find it to be a terrific medication but its best given at night and in small doses to start (15 mg) Some people report a dry mouth in the morning and difficulty with reading The anticholinergic tendencies (muscarinic) seem to be mild. ...Read more
May not be advised: Most medications are meant to be taken as directed. The mechanism behind the release, metabolism and blood level of the drug can depend on its design which can include the coating and form among other things. For some medications cutting, crushing or chewing can destroy the active drug and for others it may cause too rapid & too high blood levels. Please check with your doc &/or pharmacist. ...Read more
Yes: When properly prescribed by your pcp.Get a more detailed answer ›